advertisement

WGC-2027

Abstract #127399 Published in IGR 25-3

Presumed bupropion-associated acute bilateral angle-closure with uveal effusions

Mokhashi N; Patterson I; Weber P; Qiu M
British Medical Journal (Clinical Research Edition) Case Reports 2025; 18:


Herein, we report a case of a woman in late adulthood with bilateral acute angle closure crisis (AACC) secondary to uveal effusions exacerbated by bupropion. Near vision was 20/20 in both eyes and intraocular pressure (IOP) was 40 and 45 mmHg in the right (OD) and left eye (OS), respectively. We noted bilateral chemosis, uniformly shallow anterior chambers and clear crystalline lenses. Gonioscopy demonstrated 360° of appositional closure. Autorefraction demonstrated a 3-diopter myopic shift. B-scan, anterior segment ocular coherence tomography and ultrasound biomicroscopy revealed shallow uveal effusions with anterior rotation of the ciliary body.We diagnosed bilateral secondary AACC due to bilateral uveal effusions. After a medication review, we suspected bupropion as a contributing factor and recommended discontinuation. We started atropine, prednisolone and IOP-lowering medications with subsequent normalisation of IOP and resolution of choroidal effusions. A thorough review of medications and medical history is critical when evaluating patients with bilateral AACC.

Department of Ophthalmology, The University of Chicago, Chicago, Illinois, USA.

Full article

Classification:

15 Miscellaneous



Issue 25-3

Change Issue


advertisement

WGA Rescources